South Carolina, 2015

Hail and Damaging Winds in South Carolina, June 24 to 25, 2015

June 24 to 25, 2015 · NWS CHS · 14 events in 7 counties and zones

Numerous showers and thunderstorms developed after midnight following an afternoon where the atmosphere was sufficiently capped. Thunderstorms developed along mesoscale boundaries and produced damaging wind gusts and even some hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

Numerous showers and thunderstorms developed after midnight following an afternoon where the atmosphere was sufficiently capped. Thunderstorms developed along mesoscale boundaries and produced damaging wind gusts and even some hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 24, 9:13 PM EST, 2 hours 2 minutes earlier.

Area forecast discussion, Jun 24, 9:13 PM EST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1013 PM EDT WED JUN 24 2015

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL MUCH OF THIS WEEK WHILE A TROUGH
OF LOW PRESSURE PERSISTS INLAND. A COLD FRONT WILL STALL TO THE
NORTH LATE WEEK INTO THE WEEKEND BEFORE FINALLY CROSSING THE AREA
SUNDAY. THE FRONT COULD STALL JUST OFFSHORE BEFORE DISSIPATING EARLY
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
DESPITE THE LOSS OF DAYTIME HEATING... ISOLATED CONVECTION
CONTINUES ACROSS INLAND PORTIONS OF THE FORECAST AREA AS OF LATE
EVENING...MAINLY ALONG OUTFLOW FROM EARLIER STORMS. THE LATEST
RADAR TRENDS ACTUALLY INDICATE THAT THE CONVECTION COULD BEGIN TO
INCREASE IN COVERAGE AS CONVECTION SHIFTS INTO THE AREA FROM THE
MIDLANDS INITIALLY...THEN FROM THE NORTH-NORTHEAST AS A MORE
ORGANIZED QLCS POTENTIALLY DROPS IN DURING THE EARLY OVERNIGHT
HOURS. WHILE THE HRRR SHOWS THE CONVECTION GENERALLY DISSIPATING
AS IT NEARS...NOT SO SURE IT HAS A GOOD HANDLE ON IT AS SURFACE
BASED INSTABILITY REMAINS UPWARDS OF 3500 J/KG. THE POTENTIAL IS
CERTAINLY THERE FOR A FEW STRONG/SEVERE THUNDERSTORMS GIVEN THE
ABUNDANCE OF INSTABILITY AND A RELATIVELY UNTAPPED ATMOSPHERE.
DAMAGING WIND GUSTS WOULD BE THE PRIMARY THREAT...WITH DOWNDRAFT
CAPE VALUES UPWARDS OF 1400 J/KG. FREQUENT LIGHTNING IS ALSO
POSSIBLE IF THE QLCS HOLDS TOGETHER.

EXTENSIVE CONVECTIVE DEBRIS CLOUDINESS HAS OVERSPREAD THE AREA
AND MORE IS ON THE WAY GIVEN THE UPSTREAM CONVECTION. THE FORECAST
THEREFORE INDICATES CLOUD SKIES INTO THE EARLY OVERNIGHT
HOURS...WITH SOME CLEARING POSSIBLE LATE AS THE DEBRIS CLOUDINESS
BEGINS TO THIN/DISSIPATE. GIVEN THE CLOUD COVER AND A COUPLED
SOUTHWEST SYNOPTIC FLOW...HAVE RAISED FORECAST LOWS BY A DEGREE OR
TWO ACROSS THE AREA. THE FORECAST NOW INDICATES LOWS IN THE MID TO
UPPER 70S INLAND FROM THE WARMER BEACHES/BARRIER ISLANDS.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THURSDAY...A LARGE MID LVL RIDGE OF HIGH PRESSURE WILL PERSIST OVER
THE AREA. AT THE SFC...THE AREA WILL BE POSITIONED ALONG THE WESTERN
PERIPHERY OF ATLANTIC HIGH PRESSURE WHILE A PIEDMONT TROUGH BECOMES
SLIGHTLY MORE PRONOUNCED WITH A LOW PRESSURE SYSTEM TRACKING OVER
THE MID ATLANTIC STATES. DESPITE LARGE SCALE SINKING MOTION
ASSOCIATED WITH HIGH PRESSURE ALOFT...THE PROXIMITY OF THE LOW
PRESSURE TROUGH INLAND AND A STALLING COLD FRONT TO OUR NORTH SHOULD
SUPPORT A SLIGHT CHANCE TO LOW-END CHANCE OF SHOWERS AND
THUNDERSTORMS DURING AFTERNOON/EVENING HOURS. DCAPES IN EXCESS OF
1000 J/KG SUGGEST DAMAGING WIND GUST POTENTIAL WITH A FEW STRONGER
THUNDERSTORMS THAT DEVELOP. HOWEVER...THE THREAT OF WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED.

THE MAIN CONCERN ON THURSDAY WILL BE HEAT/HUMIDITY LEVELS...WHICH
WILL BE DEPENDENT ON HOW MUCH CONVECTIVE ACTIVITY OCCURS BEFORE
TYPICAL PEAK HEATING HOURS. AT THIS TIME...HIGH TEMPS ARE FORECAST
TO REACH THE MID/UPPER 90S...WARMEST INLAND. HOWEVER...STRONG
HEATING SHOULD MIX OUT SFC DEWPTS TO AROUND 70 INLAND...WHILE DEWPTS
REMAIN IN THE MID 70S NEAR/BEHIND AN INLAND MOVING SEABREEZE. THESE
TEMPS AND MOISTURE LEVELS SHOULD SUPPORT HEAT INDEX VALUES NEAR 105
DEGREES FOR A FEW HOURS THURSDAY AFTERNOON AND A HEAT ADVISORY COULD
EVENTUALLY BE NEEDED. HOWEVER...SHOULD CLOUD COVER OR PRECIP SHIFT
OVER THE AREA EARLY...HEAT INDEX VALUES WILL LIKELY FALL JUST SHORT
OF ADVISORY LEVELS. OVERNIGHT LOWS WILL REMAIN MILD...IN THE
MID/UPPER 70S INLAND TO LOWER 80S ALONG THE COAST.

FRIDAY AND SATURDAY...MODELS INDICATE LOWERING 500 MB HEIGHTS OVER
THE AREA THIS WEEKEND AS THE MID LVL RIDGE OF HIGH PRESSURE WEAKENS
IN RESPONSE TO A TROUGH OF LOW PRESSURE DIGGING OVER THE
MIDWEST/GREAT LAKES REGION. MOISTURE LEVELS ARE EXPECTED TO INCREASE
AHEAD OF THE APPROACHING TROUGH...WITH PWATS PROJECTED TO BE NEAR
2.0 INCHES OVER THE SOUTHEASTERN UNITED STATES. THESE MOISTURE
LEVELS ALONG WITH INCREASED FORCING FROM A SFC LOW THAT DEVELOPS
ALONG A STALLED FRONT TO OUR NORTH...WILL LIKELY RESULT IN AT LEAST
CHANCES OF SHOWERS/THUNDERSTORMS ON FRIDAY. BY SATURDAY...GREATER
FORCING AND SHEAR WILL LIKELY ARRIVE AS STRONGER WIND FIELDS ROUND
THE SOUTHERN PERIPHERY OF THE MID/UPPER LOW CENTERED OVER THE GREAT
LAKES REGION. SHOWERS AND THUNDERSTORMS WILL LIKELY OCCUR SATURDAY
AFTERNOON...WITH SOME STRONGER THUNDERSTORMS POSSIBLE AHEAD OF A SFC
COLD FRONT MAKING WAY INTO THE SOUTHEASTERN UNITED STATES. DAMAGING
WIND GUSTS APPEAR TO BE THE MAIN THREAT WITH STRONGER THUNDERSTORMS
ON SATURDAY. GIVEN THE AMPLE MOISTURE...SOME THUNDERSTORMS COULD
ALSO PRODUCE HEAVY RAINFALL.

TEMPS ARE EXPECTED TO BE SLIGHTLY COOLER OVER THE WEEKEND...WITH MAX
TEMPS IN THE LOW/MID 90S ON FRIDAY...THEN LOW 90S ON SATURDAY DUE TO
AN INCREASE IN CONVECTIVE COVERAGE. GIVEN THE COOLING TREND...HEAT
ADVISORIES WILL LIKELY NO LONGER BE NEEDED THIS WEEKEND. OVERNIGHT
LOWS SHOULD REMAIN IN THE MID/UPPER 70S.&&

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
BROAD UPPER TROUGH WILL ENCOMPASS THE EASTERN U.S. THROUGH THE LONG
TERM PERIOD. A POTENT SHORTWAVE WILL SEND AN AREA OF LOW PRESSURE
AND ATTENDANT FRONT THROUGH THE FORECAST AREA ON SUNDAY. GIVEN
FORCING FROM UPPER JET...SHORTWAVE ENERGY AND COLD FRONT...IT SHOULD
BE A PRETTY ACTIVE DAY ESPECIALLY GIVEN DECENT SHEAR AND DEEP
MOISTURE. THE FRONT WILL LIKELY PUSH OFF THE COAST EARLY
MONDAY...AND REMAIN STATIONARY OFFSHORE BEFORE DISSIPATING TUESDAY.
WEAK HIGH PRESSURE IS EXPECTED TO PREVAIL BY MID WEEK. TEMPERATURES
WILL BE AT OR BELOW CLIMO THROUGH THE PERIOD.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
VFR CONDITIONS WILL PREVAIL AT KCHS AND KSAV THROUGH 00Z FRIDAY.
CONVECTION COULD INCREASE IN COVERAGE ACROSS MAINLY SOUTHEAST
SOUTH CAROLINA INTO THE EARLY OVERNIGHT HOURS AND SOME MENTION OF
THUNDERSTORMS MAY NEED TO BE ADDED TO THE KCHS TAF AS RADAR TRENDS
BECOME BETTER ESTABLISHED. ADDITIONAL ISOLATED CONVECTION IN THE
VICINITY OF THE TERMINALS IS POSSIBLE THURSDAY AFTERNOON...BUT
COVERAGE IS NOT EXPECTED TO BE GREAT ENOUGH TO MENTION IN THE
TAF/S AT THIS TIME.

EXTENDED AVIATION OUTLOOK...FLIGHT RESTRICTIONS ARE POSSIBLE IN
AFTERNOON SHOWERS/THUNDERSTORMS...ESPECIALLY LATE THIS WEEKEND.

&&

.MARINE...
TONIGHT...IT/S STATUS QUO IN REGARDS TO THE SYNOPTIC PATTERN AND
RESULTING CONDITIONS ACROSS THE COASTAL WATERS...WITH SUB-TROPICAL
RIDGING TO THE SOUTH/SE...MESO-HIGH PRESSURE IN THE NE GULF OF
MEXICO AND A NE-SW ALIGNED TROUGH INLAND. ADEQUATE MIXING OF 20-25
KT GEOSTROPHIC WINDS AND A MODEST GRADIENT WILL ALLOW FOR SOUTH/SW
WINDS UP TO 15 OR 20 KT WITH OCCASIONAL HIGHER GUSTS. WAVES OF 1-2
FT WILL BE COMMON IN CHARLESTON HARBOR...WITH 2-4 FT IN THE OPEN
ATLANTIC...HIGHEST ON AMZ350-374.

THURSDAY THROUGH MONDAY...ATLANTIC HIGH PRESSURE WILL DOMINATE THE
COASTAL WATERS WHILE A TROUGH OF LOW PRESSURE PERSISTS INLAND
THROUGH LATE WEEK. A COLD FRONT IS EXPECTED TO SHIFT OVER THE WATERS
LATE WEEKEND...BEFORE EVENTUALLY STALLING/DISSIPATING EARLY NEXT
WEEK. A TIGHTENED PRESSURE GRADIENT WILL KEEP WINDS FAIRLY ELEVATED
THROUGH THE PERIOD. NOCTURNAL JETTING AND AFTERNOON SEA BREEZE
CIRCULATIONS WILL RESULT IN SOUTH/SOUTHWEST WINDS PEAKING AROUND 15-
20 KTS AT TIMES...ESPECIALLY ACROSS THE CHARLESTON COUNTY COASTAL
WATERS. WIND GUSTS COULD REACH SMALL CRAFT ADVISORY CRITERIA
SATURDAY AFTERNOON OR NIGHT...THEN SLOWLY IMPROVE EARLY NEXT WEE,
SEAS WILL MAINLY BE 2-4 FEET...BUT COULD REACH 6 FEET IN THE OUTER
PORTIONS OF THE WATERS THIS WEEKEND.

&&

.CLIMATE...
RECORD HIGH MINIMUMS FOR JUNE 24TH...
KCHS...79 SET IN 1998.
KCXM...85 SET IN 1998.
KSAV...80 SET IN 1914.

RECORD HIGH MINIMUMS FOR JUNE 25TH...
KCHS...79 SET IN 2010.
KCXM...83 SET IN 1998.
KSAV...80 SET IN 1914.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...JAQ
SHORT TERM...DPB
LONG TERM...ECT
AVIATION...JAQ/DPB
MARINE...JAQ/DPB
Hazardous weather outlook, Jun 24, 6:38 PM EST, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
738 PM EDT WED JUN 24 2015

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-252345-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
738 PM EDT WED JUN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

EXCESSIVE HEAT...ADDITIONAL HEAT ADVISORIES ARE LIKELY THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-252345-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
738 PM EDT WED JUN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 24, 9:18 PM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1018 PM EDT WED JUN 24 2015

SCZ042-043-250245-
HAMPTON SC-INLAND COLLETON SC-
1018 PM EDT WED JUN 24 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND HAMPTON
COUNTIES UNTIL 1045 PM EDT...

AT 1018 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER MILEY...OR 8 MILES NORTHEAST OF HAMPTON...MOVING NORTHEAST AT
15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HAMPTON...COLLETON...VARNVILLE...BRUNSON...LODGE...MILEY...
CROCKETVILLE AND ASHTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3301 8083 3280 8109 3293 8124 3304 8107
      3309 8096
TIME...MOT...LOC 0218Z 218DEG 26KT 3297 8104
Special weather statement, Jun 24, 9:52 PM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1052 PM EDT WED JUN 24 2015

SCZ040-250330-
ALLENDALE SC-
1052 PM EDT WED JUN 24 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE COUNTY
UNTIL 1130 PM EDT...

AT 1052 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BAMBERG TO NEAR
GIFFORD...AND MOVING NORTHWEST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ALLENDALE...FAIRFAX...SYCAMORE...ULMER...SEIGLING...APPLETON AND
BARTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3305 8113 3305 8110 3303 8109 3299 8114
      3296 8121 3294 8124 3292 8124 3291 8126
      3299 8143 3311 8135 3311 8129 3312 8124
      3312 8120
TIME...MOT...LOC 0252Z 152DEG 16KT 3324 8096 3287 8120
Special weather statement, Jun 24, 10:21 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1121 PM EDT WED JUN 24 2015

SCZ049-050-250345-
CHARLESTON SC-COASTAL COLLETON SC-CHARLESTON SC-
1121 PM EDT WED JUN 24 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND
CHARLESTON COUNTIES UNTIL 1145 PM EDT...

AT 1120 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER BENNETTS POINT...OR 7 MILES NORTHWEST OF EDISTO BEACH...MOVING
NORTH AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
EDISTO BEACH...HOLLYWOOD...MEGGETT...EDISTO ISLAND...YONGES ISLAND...
BEARS BLUFF...BENNETTS POINT AND ADAMS RUN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3273 8021 3248 8033 3248 8034 3251 8036
      3248 8039 3247 8041 3250 8043 3251 8044
      3250 8044 3253 8054 3271 8053 3274 8045
      3277 8044
TIME...MOT...LOC 0320Z 191DEG 14KT 3255 8043
Special weather statement, Jun 24, 11:01 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1201 AM EDT THU JUN 25 2015

SCZ044-045-250430-
INLAND BERKELEY SC-DORCHESTER SC-
1201 AM EDT THU JUN 25 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER COUNTY
UNTIL 1230 AM EDT...

AT 1201 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LADSON TO NEAR
REEVESVILLE...AND IS NEARLY STATIONARY.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SUMMERVILLE...SAINT GEORGE...SLANDS BRIDGE...INDIAN FIELD...GIVHANS
FERRY STATE PARK...LADSON...DORCHESTER AND ST. GEORGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3332 8050 3328 8048 3326 8040 3300 8008
      3299 8010 3300 8010 3302 8017 3301 8018
      3299 8015 3299 8012 3298 8011 3290 8028
      3298 8041 3303 8039 3305 8040 3306 8055
      3319 8077 3332 8052
TIME...MOT...LOC 0401Z 098DEG 13KT 3301 8012 3326 8063

The radar

The Charleston,SC radar (KCLX), 87 km away, was scanning. The volume nearest the first event began at 04:16 UTC.

Open the radar archive at this moment

Event by event

12 thunderstorm wind, 1 hail, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Dorchester

When
June 24, 11:15 PM EST to 11:16 PM EST
Where
Dorchester County, 0.9 mi NW of Jedburg
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
33.060, -80.240

Dorchester County dispatch reported a tree down on W 5th N Street at Kett Creek Road.

Thunderstorm Wind, Berkeley

When
June 24, 11:36 PM EST to 11:37 PM EST
Where
Berkeley County, 1.5 mi SSW of Mt Holly
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
33.010, -80.040

A trained spotter reported a tree down on Highway 176 in the vicinity of Brandywine Apartments.

Thunderstorm Wind, Berkeley

When
June 24, 11:40 PM EST to 11:41 PM EST
Where
Berkeley County, 1.8 mi SE of Mt Holly
Measured
57 kt (66 mph) measured gust
Reported by
Social Media
Coordinates
33.010, -80.010

A 57 knot wind gust was measured at Liberty Hall Plantation by a Davis Vantage Pro 2 sensor. Report received through social media.

Thunderstorm Wind, Berkeley

When
June 24, 11:42 PM EST to 11:43 PM EST
Where
Berkeley County, Goose Creek
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.980, -80.030

South Carolina Highway Patrol reported a tree down and in the roadway on Snake River Road near the intersection with Foster Creek Road.

Thunderstorm Wind, Charleston

When
June 24, 11:44 PM EST to 11:45 PM EST
Where
Charleston County, 1.8 mi SW of Deer Park
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
32.950, -80.070

A large tree limb reported down by Interstate 26 eastbound around mile marker 207. The branch was about four inches in diameter and about eight feet long. Report received through social media.

Thunderstorm Wind, Charleston

When
June 25, 12:13 AM EST to 12:14 AM EST
Where
Charleston County, Isle of Palms Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
32.800, -79.770

Multiple tree limbs reported down on power lines on Waterway Boulevard. Report received through social media.

Thunderstorm Wind, Berkeley

When
June 25, 12:16 AM EST to 12:17 AM EST
Where
Berkeley County, 6.41 mi W of Carnes Xrd
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.080, -80.210

South Carolina Highway Patrol reports a tree down on Interstate 26 eastbound at mile marker 194 near Jedburg Road.

Hail, Charleston

When
June 25, 12:23 AM EST to 12:24 AM EST
Where
Charleston County, 3 mi SSE of Ten Mile
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.840, -79.710

A resident on Dewees Island reports quarter sized hail.

Lightning, Beaufort

When
June 25, 5:15 AM EST to 5:16 AM EST
Where
Beaufort County, 2.15 mi NNW of Beaufort Co Arpt
Property damage
$15,000
Reported by
Broadcast Media
Coordinates
32.450, -80.640

A member of the broadcast media relayed a report from the Fire Department of a house that was struck by lightning. Lightning hit the rear of the home and flames eventually came through the roof.

Thunderstorm Wind, Hampton

When
June 25, 2:45 PM EST to 2:46 PM EST
Where
Hampton County, Garnett
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
32.600, -81.230

Hampton County dispatch reported two trees down on Black Swamp Road near Cotton Hill Road.

Thunderstorm Wind, Jasper

When
June 25, 3:25 PM EST to 3:26 PM EST
Where
Jasper County, 1.17 mi E of Gilmania
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
32.530, -80.880

Jasper County dispatch reported a tree down on Knowles Island Road near Palm Key.

Thunderstorm Wind, Colleton

When
June 25, 5:00 PM EST to 5:01 PM EST
Where
Colleton County, 2.22 mi NW of Walterboro
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.920, -80.680

Colleton County Emergency Management reported a pine tree blown down onto the road and the top was snapped off another pine tree near the intersection of Bells Highway and Kimbrell Street.

Thunderstorm Wind, Colleton

When
June 25, 5:11 PM EST to 5:12 PM EST
Where
Colleton County, 2.07 mi S of Stokes
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.940, -80.720

Colleton County Emergency Management reported a tree blown down across one lane at the intersection of Bells Highway and McClure Lane.

Thunderstorm Wind, Colleton

When
June 25, 5:23 PM EST to 5:24 PM EST
Where
Colleton County, 0.58 mi E of Walterboro
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.900, -80.640

Colleton County Emergency Management reported a tree blown down across both lanes at the intersection of Poplar and Hayden Streets.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Carolina in 2015Every state in 2015This day in weather historyWarnings in South Carolina, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 590898, 590896, 590903, 590906, 590909, 590893, 590890, 590874, 590888, 590880, 590878, 590881, 590883, 590885.